MAUDE Adverse Event Report: DEPUY ORTHOPAEDIC INC, 1818910 SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDIC INC, 1818910 SUMMIT DUOFIX TAP SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157002090
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Tissue Damage (2104); Discomfort (2330); Test Result (2695)
Date of Event 06/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant med products: articuleze m head 36 mm +1.5; pinnacle mtl ins neut36idx58od; unknown hip acetabular cup; summit duofix tap sz3 std off.Initial reporter occupation: non-healthcare professional.
 
Event or Problem Description
Litigation papers allege: friction and wear between the cobalt-chromium metal head and cobalt chromium metal liner has caused large amounts of toxic cobalt chomrium metal ions and particles to be released into patient's blood and tissue and bone surrounding the implant.As a result, patient has been experiencing severe pain and discomfort and inflammation in her right leg; popping and clicking sound in her right hip, sensation that the pinnacle device is unstable and will give out on him, inability to walk moderate or long distances, inability to sleep on her right side without severe pain, inability to sit for moderate to long periods of time, metallosis, cobalt chromium metal toxicity and other complications.Doi: (b)(6) 2003 - dor: (b)(6) 2011 (right hip).Update (b)(6) 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.In addition to what was previously alleged, ppf alleges dislocation with closed reduction.Updated patient's initials, and noted the patient's residence.Added patient's date of birth and added the firm name.Added account name/revision hospital.Added stem 157002090 lot # w4sfn1001.Doi: (b)(6) 2003 - dor: (b)(6) 2011 (right hip).
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDIC INC, 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7784482
Report Number1818910-2018-66707
Device Sequence Number173777
Product Code LPH
UDI-Device Identifier10603295059448
UDI-Public10603295059448
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157002090
Device Lot NumberW4SFN1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
08/27/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date08/15/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR